Local and global existence of smooth solutions for the stochastic euler equations with multiplicative noise

Nathan E. Glatt-Holtz, Vlad Vicol

Research output: Contribution to journalArticle

Abstract

We establish the local existence of pathwise solutions for the stochastic Euler equations in a three-dimensional bounded domain with slip boundary conditions and a suitable nonlinear multiplicative noise. In the twodimensional case we obtain the global existence of these solutions with additive or linear-multiplicative noise. Finally, we show that, in the threedimensional case, the addition of linear multiplicative noise provides a regularizing effect; the global existence of solutions occurs with high probability if the initial data is sufficiently small, or if the noise coefficient is sufficiently large.

Original languageEnglish (US)
Pages (from-to)80-145
Number of pages66
JournalAnnals of Probability
Volume42
Issue number1
DOIs
StatePublished - Jan 1 2014

Fingerprint

Multiplicative Noise
Local Existence
Smooth Solution
Euler Equations
Global Existence
Stochastic Equations
Existence of Solutions
Three-dimensional
Slip Boundary Condition
Bounded Domain
Coefficient
Existence of solutions
Global existence
Euler equations

Keywords

  • Compactness methods
  • Euler equations
  • Nonlinear multiplicative noise
  • Pathwise solutions
  • Stochastic partial differential equations on lebesgue spaces

ASJC Scopus subject areas

  • Statistics and Probability
  • Statistics, Probability and Uncertainty

Cite this

Local and global existence of smooth solutions for the stochastic euler equations with multiplicative noise. / Glatt-Holtz, Nathan E.; Vicol, Vlad.

In: Annals of Probability, Vol. 42, No. 1, 01.01.2014, p. 80-145.

Research output: Contribution to journalArticle

@article{79276417d7e34b1583f0548ffbf6e842,
title = "Local and global existence of smooth solutions for the stochastic euler equations with multiplicative noise",
abstract = "We establish the local existence of pathwise solutions for the stochastic Euler equations in a three-dimensional bounded domain with slip boundary conditions and a suitable nonlinear multiplicative noise. In the twodimensional case we obtain the global existence of these solutions with additive or linear-multiplicative noise. Finally, we show that, in the threedimensional case, the addition of linear multiplicative noise provides a regularizing effect; the global existence of solutions occurs with high probability if the initial data is sufficiently small, or if the noise coefficient is sufficiently large.",
keywords = "Compactness methods, Euler equations, Nonlinear multiplicative noise, Pathwise solutions, Stochastic partial differential equations on lebesgue spaces",
author = "Glatt-Holtz, {Nathan E.} and Vlad Vicol",
year = "2014",
month = "1",
day = "1",
doi = "10.1214/12-AOP773",
language = "English (US)",
volume = "42",
pages = "80--145",
journal = "Annals of Probability",
issn = "0091-1798",
publisher = "Institute of Mathematical Statistics",
number = "1",

}

TY - JOUR

T1 - Local and global existence of smooth solutions for the stochastic euler equations with multiplicative noise

AU - Glatt-Holtz, Nathan E.

AU - Vicol, Vlad

PY - 2014/1/1

Y1 - 2014/1/1

N2 - We establish the local existence of pathwise solutions for the stochastic Euler equations in a three-dimensional bounded domain with slip boundary conditions and a suitable nonlinear multiplicative noise. In the twodimensional case we obtain the global existence of these solutions with additive or linear-multiplicative noise. Finally, we show that, in the threedimensional case, the addition of linear multiplicative noise provides a regularizing effect; the global existence of solutions occurs with high probability if the initial data is sufficiently small, or if the noise coefficient is sufficiently large.

AB - We establish the local existence of pathwise solutions for the stochastic Euler equations in a three-dimensional bounded domain with slip boundary conditions and a suitable nonlinear multiplicative noise. In the twodimensional case we obtain the global existence of these solutions with additive or linear-multiplicative noise. Finally, we show that, in the threedimensional case, the addition of linear multiplicative noise provides a regularizing effect; the global existence of solutions occurs with high probability if the initial data is sufficiently small, or if the noise coefficient is sufficiently large.

KW - Compactness methods

KW - Euler equations

KW - Nonlinear multiplicative noise

KW - Pathwise solutions

KW - Stochastic partial differential equations on lebesgue spaces

UR - http://www.scopus.com/inward/record.url?scp=84893169129&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84893169129&partnerID=8YFLogxK

U2 - 10.1214/12-AOP773

DO - 10.1214/12-AOP773

M3 - Article

AN - SCOPUS:84893169129

VL - 42

SP - 80

EP - 145

JO - Annals of Probability

JF - Annals of Probability

SN - 0091-1798

IS - 1

ER -